Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


liver toxicity
May 10, 2002

I have problems of liver toxicity due to my medication of -azt-crixivan-videx. I am feeling fine so far but my blood tests shows problems of toxicity. Is there any treat- ment available to help detoxication? Thank you.

Response from Dr. Henry

Liver problems can be due to a variety of causes. Viral hepatitis due to hepatitis B or C may be aggravated by antiretroviral therapy. Treatment for those forms of hepatitis is available. Use of alcohol or high doses of Tylenol (or some other medications) can irritate the liver. Obesity can cause some liver damage. HIV drugs can also aggravate these conditions or directly cause damage. Sometimes changing the medications around might help (but sometimes the new drugs may worsen the picture). There is no proven treatment (standard or otherwise) that detoxifies the liver per se (usually a good diet/exercise/removal of offending drugs is the approach). KH



Previous
Fat in blood
Next
fatty lumps

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement